MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH AXLE; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH AXLE; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64812120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.H3 other text : device not returned.
 
Event or Problem Description
Revision of distal femur gmrs, discovered broken axel during surgery.
 
Event or Problem Description
Revision of distal femur gmrs, discovered broken axel during surgery.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a mrh axle was reported.The event of crack/fracture was confirmed.Method & results: -device evaluation and results: visual inspection: review of mrhk axle, catalogue number 6481-2-120, lot code ctd12702 confirmed fracture of the device.Material analysis: characterisation using stereo microscopy and scanning electron microscopy confirmed fracture of the mrhk axle.The device fractured in fatigue and the fracture initiated near the location of laser etching on the component.The locations and heights of the v shield, lot code and catalogue number laser markings do not meet the drawing requirements.Yellow discolouration consistent with synovial fluid absorption was observed on the femoral bushings.-clinician review: no medical records were received for review with a clinical consultant.-device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: nc was issued to investigate the discrepancies in the heights and locations of the laser markings.Conclusion: the reported event was confirmed.The device fractured in fatigue and the fracture initiated near the location of laser etching on the component.The locations and heights of the v shield, lot code and catalogue number laser markings do not meet the drawing requirements.Nc was issued on 17-apr-2024 to investigate the discrepancies in the heights and locations of the laser markings.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.Correction: d4.

Brand Name
MRH AXLE
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18453032
Report Number0002249697-2024-00035
Device Sequence Number20565730
Product Code KRO
UDI-Device Identifier07613327045253
UDI-Public07613327045253
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number64812120
Device Lot NumberCTD12702
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer05/01/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale